Pacific Journal of Mathematics

Positive $2$-spheres in $4$-manifolds of signature $(1,n)$.

Kazunori Kikuchi

Article information

Source
Pacific J. Math., Volume 160, Number 2 (1993), 245-258.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102624216

Mathematical Reviews number (MathSciNet)
MR1233354

Zentralblatt MATH identifier
0778.57011

Subjects
Primary: 57R95: Realizing cycles by submanifolds
Secondary: 57R19: Algebraic topology on manifolds

Citation

Kikuchi, Kazunori. Positive $2$-spheres in $4$-manifolds of signature $(1,n)$. Pacific J. Math. 160 (1993), no. 2, 245--258. https://projecteuclid.org/euclid.pjm/1102624216


Export citation

References

  • [I] W. Barth, C. Peters and A. Van de Ven, Compact Complex Surfaces, Ergebnisse, Band 4, Springer-Verlag, Berlin-Heidelberg-New York-Tokyo, 1984.
  • [2] S. K. Donaldson, The orientation of Yang-Mills moduli spaces and 4-manifold topology, J. Differential Geom., 26 (1987), 397-428.
  • [3] R. Friedman and J. W. Morgan, Algebraic surfaces and 4-manifolds: some con- jectures and speculations, Bull. Amer. Math. Soc. (N.S.), 18 (1988), 1-19.
  • [4] R. Friedman and J. W. Morgan, On the diffeomorphism types of certain algebraicsurfaces I, J. Differential Geom., 27 (1988), 297-369.
  • [5] I. Hambleton and M. Kreck, Smooth structures on algebraicsurfaces withcyclic fundamental group, Invent. Math., 91 (1988), 53-59.
  • [6] M. A. Kervaire and J. W. Milnor, On 2-spheresin 4-manifolds, Proc. Nat. Acad. Sci. U.S.A., 47 (1961), 1651-1657.
  • [7] K. Kikuchi, Representing positive homology classes of CP2#2CPand CP2#3C?2, Proc. Amer. Math. Soc, 117 (1993), 861-869.
  • [8] P. B. Kronheimer and T. S. Mrowka, Gauge theory for embedded surfaces, I, preprint (1991).
  • [9] K. Kuga, Representing homology classesof S2 x S2, Topology, 23 (1984), 133- 137.
  • [10] T. Lawson, Representing homology classesof almost definite 4-manifolds, Michi- gan Math. J., 34 (1987), 85-91.
  • [II] B. H. Li, Embeddings of surfaces in 4-manifolds (I), Chinese Science Bull., 36 (1991), 2025-2029.
  • [12] F. Luo, Representing homology classes of CP2#CP2, Pacific J. Math., 133 (1988), 137-140.
  • [13] V. A. Rohlin, New results in the theory of four-dimensional manifolds, Dokl. Akad. Nauk SSSR, 84 (1952), 221-224 (Russian).
  • [14] V. A. Rohlin, Two-dimensional submanifolds offour-dimensional manifolds, Functional Anal. AppL, 5 (1971), 39-48.
  • [15] A. G. Tristram, Some cobordism invariants for links, Proc. Cambridge Philos. Soc, 66(1969), 251-264.
  • [16] C. T. C. Wall, On the orthogonal groups of unimodular quadraticforms II, J. Reine Angew. Math., 213 (1963), 122-136.
  • [17] C. T. C. Wall, Diffeomorphisms of 4-manifolds, J. London Math. Soc, 39 (1964), 131- 140.